Husband not coping!

Hi, I am writing on behalf of my poor husband who has had T for about a year now but recently it has worsened and he just can't cope and is depressed and says he can't go on. I am so sad for him and desperately trying to help him. A doctor in Spain has prescribed oral steroids but I'm a bit worried about the awful side effects. Has anyone tried steroids to help with T?

5 Replies

oldestnewest
  • Hi

    Can I suggest your husband vising your ENT DEPT your Doctor can arrange an appointment for you if your Husbands Tinnitus has got worse it does need looking at I’m not too sure about the steroids not sure how that’s going to help I saw a Consultant myself but never heard of this?

    But you did say your husband has depression & Anxiety you find that Tinnitus does feed on depression making it worse if you can relieve the Anxiety this will help if you read through the blogs on here there’s quite a few people going through the same problem as your husband there’s also a help line from the BTA which you can ring which gives great advice

    Marcus.

  • There are lots of medications out there (prescribed and unprescribed) that can cause an increase to tinnitus. My OH had his levothyroxine increased in 2013 and within a very short time his levels shot through the roof and it was extremely dibilitating for him.

    He has been through the ENT and Audiology route and has a white noise generator for use when things are really bad. My own tinnitus gets worse when I am stessed or unwell.

    Definitely get his GP to do an ENT/Audiology referral and check what meds he may have been taking, aspirin, levothyroxine, antibiotics etc are listed on the Ototoxic list of meds that can cause problems with tinnitus and hearing.

  • Welcome to the BTA community.

    Steroids can reduce tinnitus but only short term.

    Counselling will help anxiety and depression.

    Amitryptaline and Nortryptaline can reduce tinnitus for some people .

    Keep posting for support ...

    Glynis

  • Hi, to start with you are wonderful to try and help your husband with this f..... condition well done you.

    As you both know T can spike and then calm down, sounds like your going through it at the moment.

    Try and stay with him he really needs you at present,my heart goes out to both of you.

    Gary x

  • Yeh well done you for speaking out on behalf of your hubby, what i would like to say is i new to the T syndrome so i totally understand where your husband is at, only will you find answers from other t sufferers its just that way - but do yourself a favour and remember it is not all doom and gloom OK for the both of you and one can sense its freaking you out too which is understandable, first point of question is medical opinions in spain and how they view T verses UK and how they view T - i have had nothing but outstanding help and encouragment from the UK, and i have lived in spain, worked in spain, and planning in a few months to move back. The anxiety is there beacuse it pisses you off logically but then its the inner strenght that says hey dont fight this work with it , find ways around it i promise you a few small victories against T and it changes your mood alot as it reminds you that you can work around this - also when you get no sleep it can so many more issues, being grumpy, annoyed angry, fed up and hurt, so my advice is to work on sleep - i play two a 10 hour video track from youtube (free) on the left side of my bedroom, and on the right i have a fan - with me in the middle its my sleep zone and it works. OK might now work for everyone but when i started sleeping 6 - 8 hours it was like wow i can face the day now and then spending more time outside helped to lessen the T i reckon i get 12 hours a day less T then before and i promise you its these little victories that mean so much - may i offer some simple advice get him on here and not you get him to push himself just a little there are answers and this place is the best to start to find them, i am new to this but i wont let it have me ..

You may also like...